Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Nov 21, 2016, 1:36 AM EST for 6 counties in New York. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2016, 1:36 AM EST (06:36 UTC)
- Expired
- Nov 21, 2016, 3:30 AM EST
- In force
- 114 min
- Issued by
- NWS Buffalo, NY
Counties Genesee County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Orleans County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 85 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657
WWUS81 KBUF 210636
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
136 AM EST MON NOV 21 2016
NYZ002>004-011>014-210830-
ONTARIO-ORLEANS-LIVINGSTON-WYOMING-WAYNE-MONROE-GENESEE-
136 AM EST MON NOV 21 2016
...A BAND OF HEAVY LAKE EFFECT SNOW WILL AFFECT ONTARIO...EASTERN
GENESEE...LIVINGSTON...WESTERN WAYNE...NORTHEASTERN WYOMING...MONROE
AND ORLEANS COUNTIES...
AT 129 AM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOW FALL
RATES UP TO 2 INCHES PER HOUR IS REMAINING NEARLY STATIONARY ACROSS
THE AREA.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...BATAVIA...GENEVA...
CANANDAIGUA...BROCKPORT...GENESEO AND EAST ROCHESTER.
WINDS IN EXCESS OF 35 MPH WILL PRODUCE NEAR WHITEOUT CONDITIONS AND
CREATE DANGEROUS CONDITIONS EARLY THIS MORNING IN THESE AREAS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 BETWEEN EXITS 4 AND 12.
INTERSTATE 90 BETWEEN EXITS 48 AND 42.
CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.
LAT...LON 4334 7847 4337 7846 4338 7850 4332 7763
4328 7754 4331 7742 4328 7699 4276 7697
4276 7731 4271 7735 4263 7737 4258 7751
4258 7766 4253 7766 4253 7772 4250 7772
4247 7781
$$
TMAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Nov 20, 10:52 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Nov 20, 10:52 PM EST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1052 PM EST Sun Nov 20 2016
.SYNOPSIS...
A deep area of low pressure will drift slowly east across Quebec and
New England through Monday. Abundant moisture and much colder air
surging into the region behind this low will bring areas of moderate
to heavy lake effect snow southeast of the lakes. Very gusty winds
will produce significant blowing and drifting snow as well. The snow
will slowly taper off from west to east Monday night. High pressure
then brings a brief return to dry weather for Wednesday before
milder air and rain showers arrive for Thanksgiving Day with the
next area of low pressure moving into the Great Lakes.
&&
.NEAR TERM /THROUGH MONDAY/...
Late evening update to add Niagara County to a Lake Effect Snow
Advisory due to radar showing the dominant band of snow off Lake
Ontario from Barker to Middleport east and southeast into Orleans
and Genesee counties. Have only issued through 12z with latest 00z
mesoscale guidance and latest radar trends showing the band shifting
slowly east and out of the county by 12z Monday. Total of 4-7 in the
northeast section of the county overnight.
SYNOPTIC PATTERN...
An area of deep low pressure has shifted into southeastern Quebec
this late evening, where it will become vertically stacked with the
mid level low and stall through Monday. Abundant wrap around
moisture and lobes of vorticity will rotate around the strong low
and provide periods of subtle large scale ascent to augment the
upslope and lake effect processes. Even outside of lake effect and
upslope areas, the wrap around moisture and weak ascent from the low
will produce occasional light snow showers with minor accumulations.
OFF LAKE ERIE...
Multiple bands of lake effect snow from Lake Erie, with an upstream
connection to Lake Huron, will continue through the overnight. The
most dynamic upstream connection to Lake Huron is over NW PA, and
will likely remain there through the event. At 10pm the most
persistent band is showing up from Silver Creek southeast to
Ellicottville. The deeper moisture will pull away from the western
Southern Tier and Lake Erie late overnight. This will lower lake
induced equilibrium levels an allow snowfall rates to taper off,
with occasional lighter snow showers overnight into Monday.
Expect another spotty 1-3 inches from late tonight through Monday as
snowfall rates and coverage diminish. The Lake Erie shore from
Ripley to Hamburg will continue to see very limited or no
accumulation without the benefit of upslope flow, and with the lake
keeping boundary layer temperatures a few degrees warmer.
The additional amounts will bring storm totals into the 10-14 inch
range across the higher terrain of the Chautauqua Ridge, with 4-6
inches farther inland across portions of Wyoming and western
Allegany counties.
OFF LAKE ONTARIO...
A hybrid synoptic and lake enhanced event continues, with a portion
of the snow being from synoptic scale forcing, and a portion coming
from lake effect and upslope processes. Snow east of Oswego
continues to be mainly synoptic, but this will transition to more of
a blend of lake enhancement overnight. Multiple band of Lake Effect
snow will continue along the entire south shore of Lake Ontario
through overnight and Monday with one or two dominant bands
separated by multiple weaker/narrow bands of snow. The upstream
connection to Georgian Bay remains directed to a dominant band from
Batavia to Rochester with another band merging with it toward
Irondequoit Bay. This area will continue to bring significant
accumulation snows overnight with hourly rates to two inches and
visibilities in gusty winds down to a quarter mile or less. Have
bumped up overnight totals to account for the current situation and
expected persistence/slow shift eastward into Monday per latest 4km
NAM. Additional 3-6 inches overnight should push totals over a foot
where the band persists the longest.
Across Northern Erie County we have seen snow become very light with
little to no accumulation. BUFKIT soundings show a very deep
saturated dendritic crystal growth layer overnight through Monday
morning south and southeast of Lake Ontario, with some suggestion of
a seeder/feeder mechanism as synoptically produced ice crystals in
the mid levels fall into lake effect clouds below.
Most of this event is yet to come for areas southeast of Lake
Ontario. Expect accumulations of 4-8 inches overnight from the east
side of Rochester into the counties southeast of Lake Ontario, with
another 2-4 inches on Monday and some additional minor accumulations
Monday night. The warm lake waters will likely keep snowfall
accumulations lower along the immediate lakeshore. Expect storm
totals through Monday night to reach the 8-12 inch range from the
east side of Rochester to western Oswego county, with some locally
higher amounts possible.
East of Lake Ontario, expect additional amounts of 4-8 inches
overnight and another 4-7 inches Monday, with some additional minor
accumulation Monday night as well. The highest amounts will continue
to be elevation dependent with slightly cooler temperatures across
the higher terrain, and lift aided by upslope flow. Expect storm
totals through Monday night to reach 2 feet across the northern Tug
Hill, with 8-12 inches more common across lower elevations.
WINDS...
The deep area of low pressure over southeast Quebec will produce a
long period of very gusty winds, with sustained winds in the 20-30
mph range and gusts of 40-50 mph. The highest gusts have been
occuring along the lakeshores and across higher terrain. The strong
winds are producing significant blowing and drifting snow in areas
which receive higher amounts. This will bring near blizzard
conditions at times. It still appears that true blizzard criteria
will not be met, with the intermittent nature of northwest flow lake
effect and upslope snow not allowing blizzard conditions to last for
3 continuous hours at any one location. Also, fairly mild
temperatures not far from freezing do not promote the small, fine
snowflakes which readily blow and greatly reduce visibility.
TEMPERATURES...
Lows tonight will bottom out in the upper 20s to around 30 on the
lake plains, with mid 20s across the higher terrain. Highs on Monday
will reach the low to mid 30s on the lake plains, and upper 20s
across higher terrain. Wind chills will be in the teens tonight
through Monday.
&&
.SHORT TERM /MONDAY NIGHT THROUGH THURSDAY/...
Monday night into Tuesday the strong stacked low over northern New
England will track northeastward toward New Brunswick and Nova
Scotia. Snow showers will persist south and east of Lake Ontario
Monday evening, but diminish overnight, as lingering synoptic
moisture shallows out overnight. Some additional minor accumulations
are expected mainly directly southeast of the lake where some lake
enhancement will help, and also along the northern Tug Hill and
Adirondacks where orographic enhancement will occur on the northwest
flow.
As the low continues tracking away from the region through the day
Tuesday, low clouds will linger across western NY as ridging noses
in from the west trapping the low-level moisture. Some light snow
showers or even flurries will linger across north central NY, but do
not much, if any, additional snow accumulation. Temperatures Monday
night and Tuesday will remain cool as the pool of coolest 850 mb air
tracks across the region, roughly -9C. The lingering cloud cover
Monday night will help keep overnight lows mild relative to the
airmass, low 20s inland to around 30 on the lake plains. Highs on
Tuesday will be in the low to mid 30s.
Dry weather will return Tuesday night as high pressure settles over
the region. However this dry trend with clearing cloud cover and
light winds will set us up for a chilly night as radiational cooling
allows lows to drop into the teens inland and mid 20s in the lake
plains.
Wednesday will start out dry and with limited cloud cover, but the
next fast moving pacific wave will approach western NY by late
Wednesday afternoon. Mid and high level clouds will thicken up
through the day Wednesday as the system approaches. Precipitation
will spread across the region from southwest to northeast late
Wednesday afternoon through Wednesday night. This precipitation may
be a mixed variety across the region, with mainly rain in the lake
plains, with a wintry mix over the higher elevations of the Southern
Tier and possibly a period of snow over the North Country. This all
looks to change to mainly spotty rain showers on Thanksgiving day.
Temperatures on Thanksgiving will be in the upper 30s to low 40s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Thursday night a surface low will weaken in place over near Lake
Huron/Georgian Bay as its upper level support races off towards
Quebec. A few stray showers of rain or snow may linger Thursday
night, with activity tapering off from south to north.
Another more potent upper level shortwave will reach the Ohio Valley
Friday, with a surface low tracking across the Ohio Valley. This
feature will bring additional precipitation towards our region late
Friday, and then through the night. Again temperatures will remain
marginal, and will have rain/snow in the forecast with this wave.
As this Ohio Valley low tracks south of the region it will hold mild
air to the south, such that our region on the north side of the low
will have near normal air temperatures. As the low reaches the
Atlantic, it will begin to deepen over the warm ocean waters such
that an increase in northwest flow aloft will occur. This will bring
increasing chances of snow, and/or rain snow mix Saturday night and
into Sunday.
&&
.AVIATION /04Z MONDAY THROUGH FRIDAY/...
Low pressure will spin over southeast Quebec tonight through Monday,
with extensive wrap around moisture supporting widespread upslope
and lake effect snow showers across the region. This will produce
widespread IFR VSBY through Monday southeast of the lakes. KBUF and
KIAG have improved to VFR this evening as the steadier snow showers
move just east of the area. CIGS will be mainly MVFR through Monday,
with some areas of IFR across higher terrain. KROC/KART will
continue to see the worst conditons with vsby less than 1SM and cigs
less then 010.
Winds will be quite strong with gusts in the 30-40 knot range
through Monday which will produce blowing snow in areas which
receive greater amounts.
Outlook...
Tuesday...VFR/MVFR with a chance of snow showers east of Lake
Ontario.
Wednesday...Mainly VFR.
Wednesday night and Thursday...MVFR/IFR with rain showers likely.
Rain may mix with snow across the North Country.
Friday...MVFR with a chance of showers, possibly mixed with snow
across the North Country.
&&
.MARINE...
A strong area of low pressure over southeast Quebec and northern New
England will remain in place through Monday. This will produce an
extended period of gale force winds on the lower Great Lakes. These
gales will continue through Monday morning on Lake Erie, lasting
through Monday evening on Lake Ontario. Winds will finally diminish
later Tuesday and Tuesday night as high pressure builds over the
Lower Great Lakes.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 10 AM EST Monday for NYZ012-019-
020-085.
Lake Effect Snow Warning until 7 PM EST Monday for NYZ002>008-
011-013-014.
Lake Effect Snow Advisory until 7 AM EST Monday for NYZ001.
Lake Effect Snow Advisory until 10 AM EST Monday for NYZ021.
MARINE...Small Craft Advisory until 4 PM EST Monday for LEZ020.
Gale Warning until 4 AM EST Monday for LEZ040-041.
Small Craft Advisory until 4 PM EST Monday for LOZ030.
Gale Warning until 1 PM EST Monday for LOZ042>045-062>065.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/SMITH
SHORT TERM...CHURCH
LONG TERM...THOMAS
AVIATION...HITCHCOCK/SMITH/THOMAS
MARINE...HITCHCOCK/SMITHHazardous weather outlook, Nov 20, 10:53 PM EST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1053 PM EST SUN NOV 20 2016 NYZ002>008-011-013-014-220400- ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE- LIVINGSTON-ONTARIO- 1053 PM EST SUN NOV 20 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-220400- NIAGARA- 1053 PM EST SUN NOV 20 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ021-220400- ALLEGANY- 1053 PM EST SUN NOV 20 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019-020-085-220400- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 1053 PM EST SUN NOV 20 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-220400- NORTHERN ERIE- 1053 PM EST SUN NOV 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-220400- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1053 PM EST SUN NOV 20 2016 ...GALE WARNING IN EFFECT UNTIL 1 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-024-220400- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1053 PM EST SUN NOV 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-220400- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1053 PM EST SUN NOV 20 2016 ...GALE WARNING IN EFFECT UNTIL 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Nov 20, 10:09 PM EST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1009 PM EST SUN NOV 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW EAST ROCHESTER 43.11N 77.49W
11/20/2016 M6.0 INCH MONROE NY SNOW SPOTTER
&&
EVENT NUMBER BUF1601092
JAMLocal storm report, Nov 20, 10:13 PM EST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1013 PM EST SUN NOV 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW BERGEN 43.08N 77.94W
11/20/2016 M9.0 INCH GENESEE NY SOCIAL MEDIA
&&
EVENT NUMBER BUF1601093
JAMLocal storm report, Nov 20, 10:23 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1023 PM EST SUN NOV 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM SNOW 2 S FAIRPORT 43.08N 77.44W
11/20/2016 M6.2 INCH MONROE NY SNOW SPOTTER
&&
EVENT NUMBER BUF1601095
THOMASLocal storm report, Nov 20, 10:33 PM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1033 PM EST SUN NOV 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM SNOW LYONS 43.06N 76.99W
11/20/2016 M8.5 INCH WAYNE NY SOCIAL MEDIA
&&
EVENT NUMBER BUF1601096
THOMASSpecial weather statement, Nov 20, 11:07 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1107 PM EST SUN NOV 20 2016
NYZ001>004-011-013-014-210600-
ONTARIO-ORLEANS-LIVINGSTON-NIAGARA-WAYNE-MONROE-GENESEE-
1107 PM EST SUN NOV 20 2016
...A BAND OF LAKE EFFECT SNOW WILL AFFECT ONTARIO...NORTHEASTERN
NIAGARA...NORTHEASTERN LIVINGSTON...NORTHEASTERN GENESEE...
SOUTHWESTERN WAYNE...MONROE AND ORLEANS COUNTIES...
AT 1106 PM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL
RATES OF 1 TO 2 INCHES PER HOUR IS REMAINING NEARLY STATIONARY
ACROSS THE AREA.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS BAND OF LAKE EFFECT
SNOW. VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A
MILE IN THIS BAND OF LAKE EFFECT SNOW.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...CANANDAIGUA...BROCKPORT...
GENESEO...EAST ROCHESTER...ALBION AND HILTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 BETWEEN EXITS 8 AND 12.
INTERSTATE 90 BETWEEN EXITS 47 AND 43.
LAT...LON 4258 7758 4341 7857 4338 7774 4328 7754
4332 7736 4276 7699 4276 7731 4267 7737
4258 7737
SMITHSpecial weather statement, Nov 21, 1:36 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
136 AM EST MON NOV 21 2016
NYZ002>004-011>014-210830-
ONTARIO-ORLEANS-LIVINGSTON-WYOMING-WAYNE-MONROE-GENESEE-
136 AM EST MON NOV 21 2016
...A BAND OF HEAVY LAKE EFFECT SNOW WILL AFFECT ONTARIO...EASTERN
GENESEE...LIVINGSTON...WESTERN WAYNE...NORTHEASTERN WYOMING...MONROE
AND ORLEANS COUNTIES...
AT 129 AM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOW FALL
RATES UP TO 2 INCHES PER HOUR IS REMAINING NEARLY STATIONARY ACROSS
THE AREA.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...BATAVIA...GENEVA...
CANANDAIGUA...BROCKPORT...GENESEO AND EAST ROCHESTER.
WINDS IN EXCESS OF 35 MPH WILL PRODUCE NEAR WHITEOUT CONDITIONS AND
CREATE DANGEROUS CONDITIONS EARLY THIS MORNING IN THESE AREAS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 BETWEEN EXITS 4 AND 12.
INTERSTATE 90 BETWEEN EXITS 48 AND 42.
CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.
LAT...LON 4334 7847 4337 7846 4338 7850 4332 7763
4328 7754 4331 7742 4328 7699 4276 7697
4276 7731 4271 7735 4263 7737 4258 7751
4258 7766 4253 7766 4253 7772 4250 7772
4247 7781
TMAThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 11:07 PM EST | Special Weather Statement | BUF | Monroe, Ontario, Orleans | 113 min |
| Nov 21, 4:16 AM EST | Gale Warning | BUF | 12 hr | |
| Nov 21, 4:34 AM EST | Special Weather Statement | BUF | Monroe, Ontario, Orleans, Wayne | 116 min |
| Nov 21, 5:58 AM EST | Special Weather Statement | BUF | Lewis, Oswego | 107 min |
| Nov 21, 7:16 AM EST | Special Weather Statement | BUF | Monroe, Wayne | 119 min |
| Nov 21, 1:45 PM EST | Special Weather Statement | BUF | Jefferson, Lewis, Monroe, Ontario, Oswego, Wayne | 3 hr |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.